GENERALIZED ARGINIA

Open Access Open Access
Restricted Access Access granted
Restricted Access Subscription or Fee Access

Abstract


A brief review of literature on the problem of argyria is presented. Hyperpigmentation of the skin in 10-20% of cases has an iatrogenic cause. Hyperpigmentation of the skin can form on the background of taking non-steroidal anti-inflammatory drugs, amiodarone, cytostatics, antimalarials, etc. Systemic deposition of silver in various organs and tissues is known as generalized argyria. The disease is caused by the prolonged use of compounds containing silver (lapis pencil, silver nitrate, etc.). Clinically, generalized arginia is characterized by the gradual appearance of ashy-bluish coloration of the skin of open areas of the body (face, neck) and nail plates of the phalanges of the hands. The period from the moment of the beginning of reception of preparations of silver and before occurrence of the first dermatological changes varies on the average from 1 year to 5 years. Generalized argiria is a rare disease. This is due to the limited use of silver drugs in clinical practice, as well as the improvement of technological processes in pharmacological production. The patient’s own observation with generalized arginia formed against the background of the long-term administration of the drug Argovit-S, whose silver content is 0.75-0.85 mg/ml, is analyzed. The patient took the drug alone as a food supplement for 25 years. The diagnosis of generalized arginia is verified clinically, but is confirmed necessarily in the course of histological examination. It is shown that argyria is not only the iatrogenic cause of skin hyperpigmentation, but a serious risk factor for the manifestation and progression of liver cirrhosis. Patients with generalized arginia should undergo a comprehensive examination in order to verify the serious pathology of internal organs.

Full Text

Restricted Access

About the authors

Alexander B. Krivosheev

Novosibirsk State Medical Universaty

Email: krivosheev-ab@narod.ru
Novosibirsk, 630091, Russian Federation
MD, PhD, DSc., professor of the Departament faculty therapy of Novosibirsk State Medical Universaty. Novosibirsk, 630091, Russian Federation

L. A Khvan

City Clinical Hospital №1

Novosibirsk, 630047, Russian Federation

D. N Bobokhidze

City Clinical Hospital №1

Novosibirsk, 630047, Russian Federation

I. A Krivosheeva

City Clinical Hospital №1

Novosibirsk, 630047, Russian Federation

D. V Morozov

City Clinical Hospital №1

Novosibirsk, 630047, Russian Federation

V. A Artyushin

City Clinical Hospital №1

Novosibirsk, 630047, Russian Federation

References

  1. Скрипкин Ю.К., ред. Кожные и венерические болезни. Руководство для врачей. М.: Медицина. 1995. т. 2.
  2. Бабаянц Р.С., Лоншаков Ю.И. Расстройства пигментации кожи. М.: Медицина; 1978.
  3. Кривошеев А.Б., Кривошеев Б.Н. Гиперпигментация кожи и ее клиническое значение. Российский журнал кожных и венерических болезней. 2001; 4(2): 20-5.
  4. Олисова О.Ю., Андреева Е.В. Еще раз о проблеме гиперпигментации. Российский журнал кожных и венерических болезней. 2014; 18(2): 20-4.
  5. Старкова Н.Т., ред. Клиническая эндокринология. М.: Медицина; 1991.
  6. Шифф E.Р., Соррел М.Ф., Мэддрей У.С. Болезни печени по Шиффу. Алкогольные, лекарственные и метаболические заболевания. Пер. с англ. М.: ГЭОТАР-Медиа; 2011.
  7. Беренбейн Б.А., Студницин А.А., ред. Дифференциальная диагностика кожных болезней. Руководство для врачей. М.: Медицина; 1989.
  8. Фитцпатрик Д.Е., Эллинг Д.Л. Секреты дерматологии. Пер. с англ. СПб.: Невский диалект; 1999.
  9. Dereure О. Drug-induced skin pigmentation. Epidemiology, diagnosis and treatment. Am. J. Clin. Dermatol. 2001; 2(4): 253-62
  10. Кривошеев Б.Н., Бирюля В.П., Немчанинова С.Г. Генерализованная аргирия. Вестник дерматологии и венерологии. 1983; (11): 52-4
  11. Lansdown A.B. Silver in health care: antimicrobial effects and safety in use. Curr. Probl. Dermatol. 2006; 33: 17-34.
  12. Anderson E.L., Janofsky J., Jayaram G. Argyria as a result of somatic delusions. Am. J. Psychiatry. 2008; 165(5): 649-50.
  13. Payne C.M., Bladin C., Colchester A.C., Bland J., Lapworth R., Lane D. Argyria from excessive use of topical silver sulphadiazine. Lancet. 1992; 340(8811): 126.
  14. Fisher N.M., Marsh E., Lazova R. Scar-localized argyria secondary to silver sulfadiazine cream. J. Am. Acad. Dermatol. 2003; 49(4): 730-2.
  15. Shelley W.B., Shelley E.D., Burmeister V. Argyria: the intradermal “photograph,” a manifestation of passive photosensitivity. J. Am. Acad. Dermatol. 1987; 16 (1, Pt 2): 211-7.
  16. Bowden L.P., Royer M.C., Hallman J.R., Lewin-Smith M, Lupton G.P. Rapid onset of argyria induced by a silver-containing dietary supplement. J. Cutan. Pathol. 2011; 38(10): 832-5.
  17. Brandt D., Park B., Hoang M., Jacobe H.T. Argyria secondary to ingestion of homemade silver solution. J. Am. Acad. Dermatol. 2005; 53(2, Suppl. 1): S105-7.
  18. Bouts B.A. Images in clinical medicine. Argyria. N. Engl. J. Med. 1999; 340(20): 1554.
  19. Лопатина И.А., Василенко В.В., Виноградов Д.Л. Аргироз. Обзор литературы и описание случая. Русский медицинский журнал. 2009; 17(2): 85-89
  20. Kwon H.B., Lee J.H., Lee S.H., Lee A.Y., Choi J.S., Ahn Y.S. A case of argyria following colloidal silver ingestion. Ann. Dermatol. 2009; 21(3): 308-10. doi: 10.5021/ad.
  21. Lencastre А., Lobo М., Joaо А. An Bras. Dermatol. 2013; 88(3): 413-6.
  22. Rosenman K.D., Moss A., Kon S. Argyria: clinical implications of exposure to silver nitrate and silver oxide. J. Occup. Med. 1979; 21(6): 430-43.
  23. Drake P.L., Hazelwood K.J. Exposure-related health effects of silver and silver compounds: a review. Ann. Occup. Hyg. 2005; 49(7): 575-85. doi: 10.1093/annhyg/mei019
  24. White J.M., Powell A.M., Brady K., Russell-Jones R. Severe generalized argyria secondary to ingestion of colloidal silver protein. Exp. Dermatol. 2003; 28(3): 254-66.
  25. Han T.Y., Chang H.S., Lee H.K., Son S.J. Successful treatment of argyria using a low-fluence Q-switched 1064-nm Nd:YAG laser. Int. J. Dermatol. 2011; 50(6): 751-3.
  26. Левер У.Ф. Гитопатология кожи. М.: Медгиз; 1956.
  27. Кривошеев Б.Н., Куимов А.Д., Кривошеев А.Б., Шершнев В.Н., Хавин П.П., Стюхляев В.П. Синдром Лайелла, спровоцированный биологически активной добавкой к пище. Российский журнал кожных и венерических болезней. 2007; (3): 48-51.
  28. Кривошеев А.Б., Куимов А.Д., Морозов Д.В., Кривошеева И.А., Гмыза О.А. Состояние порфиринового обмена при неалкогольном стеатогепатите. Терапевтический архив. 2008; 80(11): 64-8.
  29. Ивашкин В.Т., Павлов Ч.С. Фиброз печени. М.: ГЭОТАР- Медиа; 2011.

Statistics

Views

Abstract - 33

PDF (Russian) - 0

Cited-By


Article Metrics

Metrics Loading ...

PlumX

Dimensions


Copyright (c) 2018 Krivosheev A.B., Khvan L.A., Bobokhidze D.N., Krivosheeva I.A., Morozov D.V., Artyushin V.A.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies